What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 9, 3:03 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 9, 3:03 PM EST, 1 hour 9 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New York NY
403 PM EDT Wed Jun 9 2021
.SYNOPSIS...
A back door cold front passes through the region tonight as high
pressure builds from the north. High pressure then pushes off the
New England coast on Thursday night. Low pressure will pass
well to the south Friday and Saturday while a weak high pressure
ridge remains over the area. A warm front will approach on
Sunday, quickly followed by a dissipating cool front Sunday
night into Monday. Another cold front will approach on Tuesday,
followed by building Canadian high pressure on Wednesday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Thermal trough, sea breezes, and approaching cold front all may be
lifting mechanisms this evening for the development of showers and
thunderstorms. Model guidance suggest that the best chances for
convection is across northeast New Jersey and the New York City
metro area. Forecast CAPE values continue to be in the 1000-3000
J/kg range across this area. The air mass continues to be very humid
with dew points in the upper 60s to lower 70s and PWATs ranging from
1-2 inches. Additionally, the storms are expected to move slowly, 10-
15 kt. Therefore, any showers and thunderstorms that do develop may
produce heavy rain. Because the storms are not expected to be as
widespread as Tuesday, the chances for flash flooding are lower, but
still elevated. Additionally, cannot rule out a few strong storms
with gusty winds, or perhaps an isolated severe storm, but again,
this threat is lower than Tuesday.
The cold front is expected to move through tonight, pushing off
shore sometime after midnight. Thereafter, high pressure builds in
from the north, bringing an end to precipitation. It will also bring
in a less humid air mass, with dew points dropping into the 50s and
lower 60s by daybreak Thursday. Lows will be slightly cooler than
Tuesday night, but still rather warm for this time of year, ranging
from the 60s to around 70.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Tranquil weather is expected for Thursday and Thursday night with
high pressure moving over New England and then pushing off the New
England coast. Aloft, the area will be between a 500 hPa trough and
a building ridge over the middle of the country.
Cooler air advects on a easterly to northeasterly flow for Thursday
and Thursday night. Highs will be in the upper 70s to lower 80s and
overnight lows ranging from the lower 50s to around 60. Dew points
will continue to drop into the 40s by Thursday night.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As the upper trough currently over the MS/OH valleys ejects
eastward, it now appears that a stronger northern stream over New
England and the Canadian Maritimes will shunt it farther south than
had been previously modeled. As a result the stalled sfc front and
associated waves of low pressure riding along it should be far
enough south to make for a dry weekend, with an E-W oriented sfc
high pressure ridge remaining over the area. This should allow near
normal temps inland and slightly below normal temps along the coast
on Friday to moderate to a few degrees above normal and near normal
respectively for the weekend.
As both the aforementioned systems progress eastward, another upper
shortwave trough will approach in NW flow aloft, with a warm frontal
passage on Sunday quickly followed by a weakening cool front
entering the area and becoming nearly stationary, with mainly
diurnally driven showers and tstms both days as well as a continued
warming trend into Monday, with highs in the lower/mid 80s away from
the south shores of Long Island and SE CT. Showers/tstms may also be
possible with the cold front on Tue--have limited these chances to
well inland attm but those chances could easily trend higher with
later forecast cycles. Fair and slightly cooler temps (upper
70s/lower 80s) expected for Wed as high pressure returns.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A surface trough across the area will trigger scattered afternoon
and early evening thunderstorms. A cold front will then follow
and pass through toward daybreak.
Timing and placement of any convective activity is low
confidence as it is not expected to be as widespread as
yesterday. The greatest likelihood for convection is between
21-01Z.
Winds could be a bit tricky with a surface trough in place this
afternoon. Seabreeze development is seeming more likely for
most of the coastal terminals, or some hybrid of such. These
boundaries may themselves trigger a thunderstorm. Otherwise,
winds will be W/NW at 5-10 kt. A cold frontal passage will allow
winds to become N to NE late tonight and into Thursday morning.
Winds on Thursday will continue to veer to the ESE in the
afternoon.
..NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely for seabreeze and thunderstorm timing this
afternoon into early this evening.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday-Saturday ...VFR.
.Sunday and Monday...Chance of Sub-VFR in showers and
thunderstorms.
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Generally, winds and waves will remain below SCA criteria. However,
wind gusts on the ocean may briefly touch 25 kt Thursday afternoon
as winds become gusty and models may not be doing well with the cold
advection that's expected.
With high pressure remaining more squarely over the waters Fri-Sat
and low pressure moving off the coast at the same time having
trended farther south, winds and seas should remain below SCA
thresholds into early next week. Ocean seas should still peak at 4
ft farther offshore on Fri.
&&
.HYDROLOGY...
Heavy rain is a threat this evening with slow moving showers and
thunderstorms. Average rainfall amounts will be a third of an inch
or less, but locally higher amounts of 1-2" are possible in any
thunderstorm. This will lead to a low potential for flash
flooding.
Showers/tstms with the frontal system on Sunday could produce
locally heavy rain, with flow aloft per GFS suggesting some
potential for training of cells.
&&
.TIDES/COASTAL FLOODING...
On Thursday there should be a longshore current with an E-W sweep as
E winds pick up following a cold frontal passage, but the rip
current risk itself should be low, with surf heights 2-3 ft.
On Friday, the rip current risk should be moderate for the Suffolk
County ocean beaches as ocean seas build, producing surf heights 3-4
ft.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...BG/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...BG
AVIATION...BG/JP
MARINE...BG/JP
HYDROLOGY...BG/JP
TIDES/COASTAL FLOODING...BG/JP
Hazardous weather outlook, Jun 9, 2:37 AM EST, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
337 AM EDT Wed Jun 9 2021
NJZ002-004-006-103>108-NYZ067>075-176-178-101000-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
337 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for northeastern New Jersey and
southeastern New York.
.DAY ONE...Today and tonight.
There will be scattered thunderstorms, this afternoon and early this
evening. There is the potential for heavy rainfall which may produce
localized flash flooding. Gusty winds and lightning strikes are also
threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-NYZ078>081-177-179-101000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Nassau-Southern Nassau-
337 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ338-101000-
New York Harbor-
337 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for New York Harbor.
.DAY ONE...Today and tonight.
There is a low probability for hazardous weather that would meet NWS
warning criteria.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-340-345-350-353-355-101000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
337 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for the Atlantic coastal waters,
Long Island Sound, and the Long Island bays.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Jun 9, 2:30 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD CHESTER 41.36N 74.28W
06/08/2021 ORANGE NY EMERGENCY MNGR
FLOODED BASEMENT REPORTED AT 2 MOFFATT LANE
WITH RADAR ESTIMATED RAINFALL GREATER THAN 3
INCHES IN A ONE HOUR PERIOD.
&&Special weather statement, Jun 9, 2:32 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New York NY
332 PM EDT Wed Jun 9 2021
NYZ067-092000-
Orange-
332 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...
At 332 PM EDT, a strong thunderstorm was located over Cuddebackville,
or 9 miles northwest of Middletown, moving south at 5 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Middletown, Port Jervis, Howells, Cuddebackville, Otisville,
Huguenot, Deerpark, Mechanicstown, Slate Hill and New Hampton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4150 7448 4153 7445 4140 7435 4133 7463
4136 7470 4137 7469 4137 7470 4150 7472
TIME...MOT...LOC 1932Z 338DEG 6KT 4150 7460
DWLocal storm report, Jun 9, 2:35 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM FLASH FLOOD 1 WSW CHESTER 41.35N 74.30W
06/08/2021 ORANGE NY EMERGENCY MNGR
FLOODED BASEMENT REPORTED AT 19 CONKLINGTOWN
ROAD WITH RADAR ESTIMATED RAINFALL GREATER
THAN 3 INCHES IN A ONE HOUR PERIOD.
&&Special weather statement, Jun 9, 3:19 PM EST, 53 minutes before
Special Weather Statement
National Weather Service New York NY
419 PM EDT Wed Jun 9 2021
CTZ007-008-092100-
Northern New London-Northern Middlesex-
419 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN NEW LONDON AND NORTHERN
MIDDLESEX COUNTIES...
At 418 PM EDT, a strong thunderstorm was located over Glastonbury,
moving south at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Middletown, Colchester, East Hampton, Durham, Salem, Cromwell,
Portland, East Haddam, Haddam, Killingworth, Lake Pocotopaug--East
Hampton, Moodus, Millington and Higganum.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4158 7247 4159 7242 4160 7241 4159 7239
4160 7238 4160 7236 4148 7228 4141 7263
4163 7268 4164 7263 4163 7262 4165 7250
TIME...MOT...LOC 2018Z 338DEG 15KT 4168 7259
GoodmanSpecial weather statement, Jun 9, 3:53 PM EST, 19 minutes before
Special Weather Statement
National Weather Service New York NY
453 PM EDT Wed Jun 9 2021
CTZ007-011-092145-
Southern Middlesex-Northern Middlesex-
453 PM EDT Wed Jun 9 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX COUNTY...
At 452 PM EDT, radar indicated a cluster of strong thunderstorms
from near Berlin to Portland to near East Hampton. Movement was
south at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Middletown, Wallingford, East Hampton, Durham, Chester, Cromwell,
Portland, East Haddam, Haddam, Westbrook, Killingworth, Middlefield,
Lyme, Lake Pocotopaug--East Hampton and Essex.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 7263 4160 7249 4143 7235 4142 7243
4141 7241 4140 7242 4138 7237 4138 7236
4136 7238 4134 7253 4142 7265 4144 7265
4143 7269 4146 7274 4159 7275 4161 7272
4163 7272 4164 7266
TIME...MOT...LOC 2052Z 340DEG 12KT 4162 7274 4153 7262 4154 7252
GoodmanSpecial weather statement, Jun 9, 4:01 PM EST, 11 minutes before
Special Weather Statement
National Weather Service New York NY
501 PM EDT Wed Jun 9 2021
NYZ067-092145-
Orange-
501 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE COUNTY...
At 500 PM EDT, a strong thunderstorm was located over Hartwood, or 7
miles south of Monticello, drifting slowly south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Port Jervis, Cuddebackville, Otisville, Huguenot and Deerpark.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4150 7457 4150 7452 4141 7446 4135 7469
4136 7470 4136 7469 4137 7469 4138 7471
4149 7474
TIME...MOT...LOC 2100Z 340DEG 8KT 4154 7466
Goodman